Alert archive / North Carolina / Frost Advisories in 2012
Frost Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this frost advisory at Apr 12, 2012, 12:45 PM EDT for 6 counties in North Carolina; 6 counties in South Carolina. It took effect at Apr 13, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 12:45 PM EDT (16:45 UTC)
- In effect from
- Apr 13, 2012, 3:00 AM EDT
- Expired
- Apr 13, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 62 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS72 KILM 121645 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1245 PM EDT THU APR 12 2012 NCZ087-096-099-105>107-109-SCZ017-023-024-130100- /O.NEW.KILM.FR.Y.0002.120413T0900Z-120413T1200Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON... LELAND...BOLIVIA...SHALLOTTE...BENNETTSVILLE...DARLINGTON... DILLON 1245 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...IN THE MIDDLE 30S. * TIMING...TEMPERATURES WILL DROP INTO THE MIDDLE 30S JUST BEFORE DAWN AND HOVER IN THIS AREA UNTIL JUST AFTER SUNRISE. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 15
3 follow-up statements
225 WWUS72 KILM 122245 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 645 PM EDT THU APR 12 2012 SCZ032-033-039-053-130900- /O.EXB.KILM.FR.Y.0002.120413T0700Z-120413T1200Z/ FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INCLUDING THE CITIES OF...FLORENCE...MARION...KINGSTREE...CONWAY 645 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...MID TO UPPER 30S. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 8 AM FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ087-096-099-105>107-109-SCZ017-023-024-130900- /O.EXT.KILM.FR.Y.0002.120413T0700Z-120413T1200Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON... LELAND...BOLIVIA...SHALLOTTE...BENNETTSVILLE...DARLINGTON... DILLON 645 PM EDT THU APR 12 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE MID TO UPPER 30S. THE COLDEST TEMPERATURES...POSSIBLY IN THE LOWER 30S...WILL OCCUR IN CAROLINA BAYS OR POCOSIN AREAS INLAND FROM THE COAST. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 8 AM FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TRA
722 WWUS72 KILM 130831 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 431 AM EDT FRI APR 13 2012 NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-039-053-131200- /O.CON.KILM.FR.Y.0002.000000T0000Z-120413T1200Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON... LELAND...BOLIVIA...SHALLOTTE...BENNETTSVILLE...DARLINGTON... DILLON...FLORENCE...MARION...KINGSTREE...CONWAY 431 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...AROUND 35. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 8 AM THIS MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 40
649 WWUS72 KILM 131200 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 800 AM EDT FRI APR 13 2012 NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-039-053-131300- /O.EXP.KILM.FR.Y.0002.000000T0000Z-120413T1200Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON... LELAND...BOLIVIA...SHALLOTTE...BENNETTSVILLE...DARLINGTON... DILLON...FLORENCE...MARION...KINGSTREE...CONWAY 800 AM EDT FRI APR 13 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... TEMPERATURES HAVE STARTED TO RISE AND FROST IS NO LONGER A THREAT SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ III
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Apr 12, 10:15 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 12, 10:15 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1015 AM EDT THU APR 12 2012 .SYNOPSIS... WELL BELOW NORMAL TEMPERATURES WILL CONTINUE TODAY AS HIGH PRESSURE PUSHES CANADIAN AIR INTO THE REGION...WITH ANOTHER COOL NIGHT EXPECTED TONIGHT. A WARMING TREND BEGINS FRIDAY...AND A MORE SUMMER LIKE PATTERN WILL DEVELOP DURING THE WEEKEND AND EXTEND INTO NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10:15 AM THURSDAY...TEMPERATURES RECOVERING NICELY UNDER FULL SUNSHINE THIS MORNING AND MAX VALUES SLIGHTLY ABOVE GUIDANCE STILL LOOK LIKE A GOOD PLAY. FOCUS NOW SHIFTS TO LOW TEMPERATURES OVERNIGHT AND THE POSSIBILITY OF WIDESPREAD FROST MAINLY ACROSS THE NORTH CAROLINA COUNTIES. PLENTY OF OBSERVED FROST THIS MORNING AND A FEW FREEZING TEMPERATURES (LUMBERTON) AND WITH DECOUPLING WINDS A GIVEN...WOULD EXPECT A SIMILAR PERFORMANCE WITHOUT THE FREEZING TEMPERATURES TONIGHT. MY FIRST INCLINATION IS TO RAISE A FROST ADVISORY FOR ALL AREAS INCLUDING THE COASTAL ZONES AS EVEN SURF CITY CHECKED IN WITH 31 THIS MORNING. SAME GAME PLAN AS YESTERDAY...I WILL ISSUE PRODUCTS WITH ANY HEADLINES JUST AFTER NOON. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 AM THURSDAY...QUIET AND GRADUALLY WARMING CONDITIONS THROUGH THE SHORT TERM AS RIDGING DEVELOPS ALOFT. ONE FINAL COOL SURGE BEHIND A WEAK VORT LOBE WHICH SWINGS SOUTH ACROSS THE EASTERN CAROLINAS EARLY FRIDAY...BUT TEMPS FRIDAY WILL ACTUALLY WARM TO AROUND 70 UNDER FULL APRIL SUNSHINE AND SUBTLE INCREASE IN 500MB HEIGHTS. ADDITIONALLY...SURFACE HIGH DRIFTS OVERHEAD AND THEN OFFSHORE FRIDAY NIGHT...ALLOWING FOR WARM SOUTHERLY RETURN FLOW TO FLOOD BACK INTO THE CAROLINAS. TEMPS FRIDAY NIGHT WILL FALL INTO THE LOW 40S EARLY...BEFORE SLIGHT WARMING OCCURS LATE DUE TO SURFACE WAA. INCREASING UPPER RIDGE STRENGTH SAT ALLOWS TEMPS TO RISE TO CLIMO (FINALLY) WITH ANOTHER DAY OF BRIGHT SUNSHINE...AND MINS AT NIGHT STAY IN THE LOW 50S WITH CONTINUED SOUTHERLY FLOW. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 300 AM THURSDAY...SUNNY AND ABOVE CLIMO EXPECTED THROUGH MUCH OF THE EXTENDED AS BERMUDA-TYPE HIGH PRESSURE PARKS ITSELF OFFSHORE. AT THE SAME TIME...CLOSED 500MB RIDGE DRIFTS VERY SLOWLY ACROSS THE SOUTHEAST...WITH HEIGHTS REACHING 585DM THROUGH EARLY NEXT WEEK. THIS COMBINED WITH 850MB TEMPS RISING TO 12-14C SUPPORTS TEMPS WELL INTO THE 80S AWAY FROM THE IMMEDIATE COAST SUN-TUE. NO RAIN THROUGH TUE...ALTHOUGH INCREASING POP DUE TO MESOSCALE EFFECTS IN A MORE MOIST AIRMASS AS DEWPOINT RECOVERY OCCURS. GUIDANCE CONTINUING TO INDICATE THE POTENTIAL FOR A COLD FRONT AND SOME BENEFICIAL RAIN WEDNESDAY. GFS HAS SPED UP IN THE PAST FEW RUNS...WHILE ECMWF IS NOTABLY SLOWER AND KEEPS WED DRY. WITH SUCH A STRONG RIDGE IN PLACE...SEEMS IT WOULD TAKE A DEEP AND STRONG VORT MAX AND S/W TO ERODE IT. THE ECMWF MAY BE ON TO SOMETHING WITH THIS...WHILE THE GFS SEEMS TOO PROGRESSIVE AND WEAK TO BRING IN RAIN AS EARLY AS IT DOES. SINCE THIS IS THE END OF THE MEDIUM RANGE...WILL KEEP SCHC/LOW CHC POP WITH TSTMS ON WEDNESDAY WITH PLENTY OF TIME TO IRON OUT DETAILS IN THE UPCOMING DAYS. AT LEAST SLIGHTLY COOLER TEMPS LIKELY WITH ENHANCED CLOUD COVER...ALTHOUGH STILL ABOVE CLIMO. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 12Z...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THIS TAF VALID PERIOD. NORTHERLY WINDS THIS MORNING WILL DIMINISH AS HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE TERMINALS. WINDS THIS AFTERNOON SHOULD BECOME SOUTHWEST TO WEST AT FLO/LBT AND SOUTHEAST AT CRE/MYR...BUT COULD BECOME JUST LIGHT AND VARIABLE. ENOUGH MOISTURE IS AVAILABLE THAT AT MAX HEATING THERE WILL BE A FEW TO SCATTERED HIGH BASED STRATOCUMULUS CLOUDS DEVELOP. AFTER SUNSET WINDS WILL BE CALM TO LIGHT AND VARIABLE AS SKIES CLEAR. NO BR DEVELOPMENT EXPECTED OVERNIGHT DESPITE EXCELLENT RADIATIONAL COOLING DUE TO DRY AIRMASS AND SOILS. EXTENDED OUTLOOK...POSSIBLE MORNING FOG SATURDAY...OTHERWISE VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10:15 AM THURSDAY...NO CHANGES TO THE COASTAL WATERS FORECAST THIS MORNING. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 AM THURSDAY...HIGH PRESSURE DRIFTING ACROSS THE WATERS FRIDAY INTO SATURDAY CREATES LIGHT AND VARIABLE WINDS AND SEAS ONLY AROUND 1 FT. HIGH PRESSURE SLOWLY DRIFTS EAST SATURDAY...AND BY SATURDAY NIGHT TAKES UP RESIDENCE WELL OFFSHORE AS A BERMUDA-TYPE HIGH. THIS ALLOWS SOUTHERLY RETURN FLOW TO BEGIN TO INCREASE ACROSS THE WATERS...AND BY SATURDAY NIGHT WINDS BECOME S/SW AROUND 10 KTS. THIS INCREASED SPEED AND INCREASED FETCH THANKS TO THE COAST-PARALLEL DIRECTION...HELPS BUILD SEAS BACK TO 2-3 FT BY THE END OF THE PERIOD...MOSTLY DUE TO THE SW 5 SEC WIND CHOP. LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 300 AM THURSDAY...S/SW RETURN FLOW AROUND BERMUDA HIGH WILL PERSIST ACROSS THE WATERS THROUGH THE EXTENDED CREATING FAIRLY UNIFORM WIND/WAVE CONDITIONS. WINDS OF 10-15 KTS HELP CREATE SW WIND WAVES OF AROUND 3 FT...WHICH WILL COMBINE WITH A WEAK RESIDUAL SE 8 SEC SWELL...TO CREATE 2-4 FT SEAS THROUGH THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...JDW LONG TERM...JDW AVIATION...MRR MARINE...REK/JDW
Hazardous weather outlook, Apr 12, 8:05 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 805 AM EDT THU APR 12 2012 AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039- 053>056-131215- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 805 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
Nearby
Frost Advisories in North Carolina, 2012Frost Advisories in South Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.